Hi Dr. Kokil Mathur
I have a long history of depression, SA, GAD and PMDD. After a lot of years of pushing through I made the decision to use an antidepressant. I was given 20mg of Lovan 7 months ago, I had the 4 - 6 weeks of dry mouth, increased anxiety, insomnia and jitters but when they subsided the Fluoxetine (Lovan) worked to a certain degree. 7 weeks ago I quit smoking and after 2 weeks anxiety and depression increased again. I returned to the doctor who increase the fluoxetine (Lovan) to 40mg. After about a week anxiety has increased (twisted stomach, short breaths, tense neck and shoulders, I don't want to speak to anyone, cant go to work and I don't want to leave the house and I am generally fearful of everything. I went back to the doctor who referred me to a Psychiatrist but I cant get in for an appointment for 4 weeks. Long story short, after 3 weeks of being on the increased dosage if I persist and wait a few more weeks will the side effects to go away, is it normal for an increase in dosage to have this affect and how long do the side effects usually last? Or should I go back to my GP and be reducing back down to 20mg until I see the psychiatrist. If it is likely these are just interim side effects I can persist for another few weeks.